Louisiana, 2007Damaging Winds in Louisiana, May 3, 2007
May 3, 2007 · NWS SHV · 6 events in 3 counties and zones
An upper level low pressure system moved across Oklahoma and over |Arkansas during the afternoon and evening of 5/3/2007. As the upper |level system moved over warm and moist air at the surface, up to 3 |squall lines developed in east and northeast Texas and north Louisiana, |with the first squall line producing quite a bit of wind damage to |trees and powerlines in north Central Louisiana late…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system moved across Oklahoma and over |Arkansas during the afternoon and evening of 5/3/2007. As the upper |level system moved over warm and moist air at the surface, up to 3 |squall lines developed in east and northeast Texas and north Louisiana, |with the first squall line producing quite a bit of wind damage to |trees and powerlines in north Central Louisiana late in the afternoon. |At least one injury occurred as a result of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 3, 8:54 AM CST, 5 hours 51 minutes earlier.
Area forecast discussion, May 3, 8:54 AM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT THU MAY 3 2007
.DISCUSSION...
WILL MAKE UPDATE TO WORDING SINCE NOT A LOT GOING ON THIS
MORNING...BUT RAIN EXPECTED TO RETURN MUCH OF AREA FOR THE
AFTERNOON. THUS WILL GO WITH SCATTERED RAINFALL FOR THE MORNING
EAST AND SOUTH...RETURNING BACK TO THE WIDESPREAD WORDING FOR THE
AFTERNOON. CLUSTER OF THUNDERSTORMS BETWEEN TYR AND DAL MOVING NE
INTO OUR CWA...UPDATED QPF FORECAST FOR THIS. MAX TEMPS WILL NOT
BE THE EASIEST THING GIVEN THE SCATTERED NATURE OF CONVECTION BUT
THE GOING FORECAST OF LOWEST TEMPS NW AND WARMEST EAST LOOKS FINE.
INDIVIDUAL TEMPS WILL BUST OR VERIFY ON A LOCAL BASIS GIVEN THE
CLOUD COVER AND RAINFALL TODAY.
&&
.AVIATION...
ATMOSPHERE STILL UNSTABLE AS EVIDENCED BY PRETTY SIGNIFICANT CLUSTER
OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS MORNING SOUTH
OF DALLAS AND WHICH IS MOVING EAST NORTHEAST AT AROUND 40 KT. EXPECT
CIGS AND VSBYS TO VARY CONSIDERABLY THROUGHOUT THE NEXT 24 HOURS AS
ON AND OFF SHOWERS/ THUNDERSTORMS MOVE THROUGH THE AREA. THE MORNING
SOUNDING FOR SHV SHOWS MOISTURE EXTENDING WELL ABOVE 25KFT SO WILL
SEE LAYERED CLDS AND MAY RANGE FROM IFR TO VFR WITHIN AN HOURS TIME.
TSTMS IMPACTING TYR-GGG AREA SHRTLY AFT 16Z WITH IFR CONDS PREVALENT
THAT AREA 17Z-21Z AND THIS AREA MOVING EAST THRU SUNSET. PREVAILING
SURFACE WINDS WILL BE SOUTHERLY AROUND 10 MPH OVER THE NEXT 24 HRS
... BUT VARIABLE AND GUSTY NEAR THUNDERSTORMS. OTLK...DECREASING
CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 06Z WITH MOSTLY VFR CIGS
BY 18Z FRIDAY. /01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 65 85 68 / 100 50 20 10
MLU 80 65 79 65 / 80 70 40 10
DEQ 74 63 82 65 / 100 30 10 10
TXK 76 64 83 67 / 90 40 10 10
ELD 77 63 80 65 / 80 60 30 10
TYR 76 64 87 70 / 90 30 10 10
GGG 76 66 86 69 / 90 40 10 10
LFK 77 65 89 70 / 80 50 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/01
Hazardous weather outlook, May 3, 11:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 3 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS NORTH TEXAS. SHOWERS AND THUNDERSTORMS DEVELOPING ON THE EAST
SIDE OF THE LOW WILL SPREAD EASTWARD ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA...WITH THE MAIN THREAT
BEING DAMAGING HAIL AND HIGH WIND GUSTS FROM ANY SEVERE THUNDERSTORM
THAT MAY OCCUR. LOCALLY HEAVY RAINFALL WILL ALSO RESULT IN PONDING
OF WATER IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST EARLY FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
17
Thunderstorm Wind, Jackson
- When
- May 3, 2:45 PM CST
- Where
- Jackson County, 10 mi NE of Quitman
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.452, -92.599
Numerous trees were blown down and a couple of mobile homes suffered roof damage just north of Vernon, Louisiana. Approximately 70 trees were uprooted across the northern end of the parish.
Thunderstorm Wind, Ouachita
- When
- May 3, 3:00 PM CST
- Where
- Ouachita County, Calhoun
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -92.370
Numerous trees and powerlines were downed near Calhoun and a roof was taken off a home as well.
Thunderstorm Wind, Ouachita
- When
- May 3, 3:14 PM CST
- Where
- Ouachita County, West Monroe
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -92.120
Trees and powerlines were downed.
Thunderstorm Wind, Ouachita
- When
- May 3, 3:15 PM CST
- Where
- Ouachita County, Monroe
- Measured
- 54 kt (62 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.500, -92.120
Trees were downed near the University of Louisiana Monroe and a fallen tree injured one person. A boy was sitting on the porch at 4010 Spurgeon Drive in Monroe when a treetop fell in front of his home. He slipped and fell while trying to flee, striking his head when he tried to get back up.
Thunderstorm Wind, Ouachita
- When
- May 3, 3:15 PM CST
- Where
- Ouachita County, 10 mi S of Monroe
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.355, -92.120
Thunderstorm Wind, Union
- When
- May 3, 3:30 PM CST
- Where
- Union County, Farmerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -92.400
Several trees and powerlines downed in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, May 3, 20071 injured · $2.6 million · EF1 · 11 events
- Tornado and Hail in Arkansas, May 3, 2007$810,000 · EF1 · 8 events
- Hail and Damaging Winds in Mississippi, May 3, 2007$354,000 · 1.25 in hail · 24 events
- Hail and Damaging Winds in Texas, May 3, 2007$140,000 · 1.75 in hail · 9 events
- Hail in Florida, May 3, 2007$100,000 · 1 in hail · 2 events
- Tornadoes and Hail in Texas, May 3, 2007$58,000 · EF0 · 13 events
- Flash Flooding and Flooding in Missouri, May 3 to 4, 2007$75,000 · 7 events
- Tornadoes and Hail in Colorado, May 3 to 7, 2007$6,000 · EF0 · 32 events
- Hail and Damaging Wind in Wyoming, May 3, 2007$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, May 3, 2007$15,000 · 1.75 in hail · 16 events
- High Wind in Texas, May 3, 2007$20,000 · 53 kt wind · 1 event
- Hail and Lightning Strike in Tennessee, May 3, 2007$15,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27156, 27157, 27158, 27159, 27160, 27161.